Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 106, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 27, 2017, 8:23 PM CDT for Gasconade County, Montgomery County, Missouri. It took effect at May 28, 2017, 9:22 AM CDT. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 8:23 PM CDT (01:23 UTC)
- In effect from
- May 28, 2017, 9:22 AM CDT
- Expired
- May 30, 2017, 1:00 AM CDT
- In force
- 40 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 21.53 ft at May 26, 2017, 9:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
164
WGUS43 KLSX 280123
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
823 PM CDT Sat May 27 2017
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Missouri River at Hermann
.This Flood Warning is a result of 1 inch of precipitation the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-290123-
/O.NEW.KLSX.FL.W.0106.170528T1800Z-170530T0600Z/
/HRNM7.1.ER.170528T1800Z.170529T0000Z.170529T0600Z.NO/
823 PM CDT Sat May 27 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River at Hermann
* from Sunday afternoon to late Monday night.
* At 7:30 PM Saturday the stage was 20.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow early
afternoon and crest near 21.1 feet by tomorrow evening. The river
is forecast to fall below flood stage by early Monday morning.
* Impact: At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/28 05/29 05/30 05/31 06/01
Missouri River
Hermann 21.0 20.42 20.7 20.8 20.6 20.5 20.1
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$2 follow-up statements
840
WGUS83 KLSX 281424
FLSLSX
Flood Statement
National Weather Service St Louis MO
924 AM CDT Sun May 28 2017
...The flood warning continues for the following rivers in
Missouri...
Missouri River at Gasconade
Missouri River at Hermann
.This Flood Warning is a result of 1 to 2 inches of precipitation the
past 24 hours and...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-291424-
/O.CON.KLSX.FL.W.0090.000000T0000Z-170603T0600Z/
/GSCM7.1.ER.170521T0150Z.170524T1553Z.170601T1800Z.NO/
924 AM CDT Sun May 28 2017
The Flood Warning continues for
the Missouri River at Gasconade
* until late Friday night.
* At 10:53 AM Wednesday the stage was 26.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
Thursday early afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/29 05/30 05/31 06/01 06/02
Missouri River
Gasconade 22.0 26.70 23.3 22.5 22.2 22.1 21.7
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-291423-
/O.EXT.KLSX.FL.W.0106.170528T1422Z-170530T0300Z/
/HRNM7.1.ER.170528T1328Z.170528T1800Z.170529T0300Z.NO/
924 AM CDT Sun May 28 2017
The Flood Warning continues for
the Missouri River at Hermann
* from this morning to Monday evening.
* At 8:30 AM Sunday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 21.1 feet by this afternoon,
then fall below flood stage tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/29 05/30 05/31 06/01 06/02
Missouri River
Hermann 21.0 21.01 20.7 20.0 19.9 19.7 19.2
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$747
WGUS83 KLSX 290236
FLSLSX
Flood Statement
National Weather Service St Louis MO
936 PM CDT Sun May 28 2017
...The flood warning is cancelled for the following rivers in
Missouri...
Missouri River at Hermann
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-290306-
/O.CAN.KLSX.FL.W.0106.000000T0000Z-170530T0300Z/
/HRNM7.1.ER.170528T1328Z.170528T1630Z.170528T2045Z.NO/
936 PM CDT Sun May 28 2017
The Flood Warning is cancelled for
the Missouri River at Hermann.
* At 8:30 PM Sunday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 3:45 PM Sunday.
* The river will continue falling to 20.2 feet by Tuesday morning.
* Impact: At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/29 05/30 05/31 06/01 06/02
Missouri River
Hermann 21.0 20.87 20.7 20.2 19.8 19.5 19.0
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 27, 6:44 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 27, 6:44 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 644 PM CDT Sat May 27 2017 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 313 PM CDT Sat May 27 2017 Severe weather watches will continue across central and southeast MO and southwest IL into the evening hours. Supercells were occuring across parts of southeast MO with bow echoes in central and southwest MO. These bow echoes may consolidate into a larger squall line late this afternoon. Once this squall line clears our forecast area by late evening we should just have some lingering showers and a few storms. Most of the convection should shift south of our forecast area by midnight. Will still have a chance of showers and storms on Sunday until an upper level trough centered over the northern Plains and a cold front shift east- southeast of our forecast area. Any severe weather threat should be southeast of the forecast area on Sunday. GKS .LONG TERM... (Sunday Night through Next Saturday) Issued at 313 PM CDT Sat May 27 2017 Cooler conditions can be expected Sunday night due to a clear sky and lower surface dew points. Another cold front will drop southeastward through our area Monday afternoon and evening, but little if any precipitation is expected with this front. A better chance of showers may occur on Tuesday as a northwest flow shortwave moves through our area. A surface ridge will build into the region from the northern Plains on Wednesday shunting better moisture and any precipitation threat south of our forecast area. As this surface ridge shifts east of the region Thursday return southerly flow on the backside of the ridge should lead to increasing moisture and the potential for convection Thursday night and Friday. GKS && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 550 PM CDT Sat May 27 2017 It looks like one more thunderstorm will pass through the COU area early this evening per radar trends, with thunderstorms moving southeast of the St Louis metro area early this evening. It appears that the convection will shift south of the taf sites later this evening. The models continue to indicate stratus clouds and light fog late tonight and early Sunday morning as surface winds become light with surface dew points still high. For now will just forecast MVFR cigs and vsbys late tonight and early Sunday morning, although a brief period of IFR conditions is possible. Surface wind will become northwesterly and strengthen Sunday morning after the passage of a cold front with any fog dissipating and cloud ceilings slowly rising. Could not rule out some post frontal showers on Sunday with an upper level disturbance moving through the area, but will leave precipitation out of the tafs for now. SPECIFICS FOR KSTL: Thunderstorms will move southeast of the STL area early this evening. It appears that the convection will shift south of the St Louis metro area later this evening. The models continue to indicate stratus clouds and light fog late tonight and early Sunday morning as surface winds become light with surface dew points still high. For now will just forecast MVFR cigs and vsbys late tonight and early Sunday morning, although a brief period of IFR conditions is possible. Surface wind will become northwesterly and strengthen Sunday morning after the passage of a cold front with any fog dissipating and cloud ceilings slowly rising. Could not rule out some post frontal showers on Sunday with an upper level disturbance moving through the area, but will leave precipitation out of the taf for now. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 27, 3:54 PM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 354 PM CDT Sat May 27 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281115- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 354 PM CDT Sat May 27 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Severe weather this evening, particularly across east central and southeast Missouri and southwest Illinois. Damaging winds to 80 mph, golfball or larger size hail, and a few tornadoes will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed into the evening hours. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
In the hours before
Local storm report, May 27, 7:56 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
756 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG FREDERICKTOWN 37.57N 90.30W
05/27/2017 MADISON MO LAW ENFORCEMENT
ROOF PARTIALLY BLOWN OFF BAREFOOT FIREWORKS
NEAR FREDERICKTOWN.
&&
KDSpecial weather statement, May 27, 7:56 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service St Louis MO
756 PM CDT SAT MAY 27 2017
MOZ084-085-280145-
Madison MO-Iron MO-
756 PM CDT SAT MAY 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN IRON AND SOUTHERN
MADISON COUNTIES IN SOUTHEASTERN MISSOURI UNTIL 845 PM CDT...
At 756 PM CDT, Doppler radar was tracking a strong thunderstorm over
Annapolis, moving east at 40 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Annapolis, Marquand, Buckhorn, Saco, Des Arc, Sabula and Vulcan.
A severe thunderstorm watch remains in effect until 200 AM CDT for
southeastern Missouri.
LAT...LON 3745 9076 3743 9014 3731 9014 3732 9055
3727 9055 3727 9074
TIME...MOT...LOC 0056Z 276DEG 36KT 3736 9071
GlassLocal storm report, May 27, 7:59 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
759 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG MARQUAND 37.43N 90.17W
05/27/2017 MADISON MO LAW ENFORCEMENT
TREES DOWN IN MARQUAND.
&&
KDLocal storm report, May 27, 8:01 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
801 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 1 N SACO 37.38N 90.45W
05/27/2017 MADISON MO LAW ENFORCEMENT
TREES DOWN IN SACO.
&&
KDLocal storm report, May 27, 8:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
802 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL HOLTS SUMMIT 38.64N 92.12W
05/27/2017 E0.25 INCH CALLAWAY MO PUBLIC
&&
EVENT NUMBER LSX1700473
GOSSELINLocal storm report, May 27, 8:14 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
814 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 3 NNE SACO 37.41N 90.43W
05/27/2017 E1.75 INCH MADISON MO LAW ENFORCEMENT
&&
KDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:09 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 51 min |
| May 27, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 42 min |
| May 27, 7:56 PM CDT | Special Weather Statement | LSX | Madison | 49 min |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.